Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 16, 2005, 4:34 PM EDT for Dutchess County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 16, 2005, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:50 PM EDT | FLASH FLOOD | Wappingers Falls, NY | BROWN ROAD FLOODED |
| Jun 16, 5:50 PM EDT | FLASH FLOOD | Wappingers Falls, NY | ANGLE HILL ROAD DAMAGED FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 162034 FFWALY NYC027-162330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 434 PM EDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK * UNTIL 730 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGDALE... PLEASANT VALLEY...PAWLING...MILLBROOK...HOPEWELL JUNCTION AND DOVER PLAINS. ADDITIONAL RAINFALL AMOUNTS OF AT LEAST AN INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4178 7395 4151 7398 4153 7356 4181 7354 $$
2 follow-up statements
000 WGUS71 KALY 162200 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 557 PM EDT THU JUN 16 2005 NYC027-162330- DUTCHESS NY- 555 PM EDT THU JUN 16 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM EDT FOR SOUTHERN DUTCHESS COUNTY... AT 550 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. BROWN ROAD IN VILLAGE OF WAPPINGERS FALLS WAS REPORTED CLOSED DUE TO FLOODING. DOPPLER RADAR HAS ESTIMATED UP TO 4 INCHES HAS FALLEN IN SOUTHWEST DUTCHESS COUNTY...INCLUDING THE VILLAGE OF WAPPINGERS FALLS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POUGHKEEPSIE...PLEASANT VALLEY...MILLBROOK...FAIRVIEW AND DOVER PLAINS. ADDITIONAL RAINFALL AMOUNTS OF PERHAPS UP TO HALF AN INCH ARE POSSIBLE THROUGH 730 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4178 7395 4151 7398 4153 7356 4181 7354 $$
000
WGUS71 KALY 162335
FFSALY
NYC027-170030-
BULLETIN - EAS ACTIVATION REQUESTED...CANCELLATION
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT THU JUN 16 2005
IN EAST CENTRAL NEW YORK
SOUTHERN DUTCHESS
THE NATIONAL WEATHER SERVICE HAS ALLOWED THE FLASH FLOOD WARNING IN
SOUTHERN DUTCHESS COUNTY TO EXPIRE.
AT 730 PM...ONLY LIGHT SHOWERS WERE FALLING OVER SOUTHERN DUTCHESS.
THIS RAINFALL SHOULD NOT CAUSE ANY FURTHER FLOODING PROBLEMS.
DOPPLER RADAR ESTIMATED THAT UP TO 4 INCHES OF RAIN HAD FALLEN IN
THIS AREA.
EARLIER...FLASH FLOODING WAS REPORTED IN THE TOWN OF WAPPINGERS
FALLS. BROWN ROAD WAS REPORTED FLOODED.
LAT...LON 4178 7395 4151 7398 4153 7356 4181 7354What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:34 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 16, 2:34 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 234 PM EDT THU JUN 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)...COOLER TEMPERATURES WITH RAIN SHOWERS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION. WILL CONTINUE THE FLOOD WATCH ACROSS THE NORTHERN THIRD OF THE AREA (SEE BOTTOM OF DISC FOR EXACT COUNTIES IN THE WATCH). WARREN COUNTY HAS SEEN VERY HIGH PRECIP AMOUNTS THIS WEEK. LATEST RADAR PICTURE SHOWING HEAVIEST PRECIPITATION ACROSS THE CENTRAL TO SOUTHERN THIRD OF THE CWA. A FEW RUMBLES OF THUNDER ARE EMBEDDED IN SOME OF THE HEAVIER CELLS BUT NOTHING SEVERE. ONE THING THAT WILL KEEP ANY CELLS FROM BECOMING SEVERE TODAY WOULD BE THE LACK OF HEATING...SINCE MOST AREAS STAYED MOSTLY CLOUDY TO CLOUDY ALL DAY TODAY. PRECIP AMOUNTS SO FAR TODAY HAVE BEEN LESS THAN HALF AN INCH...BUT A FEW ISOLATED AREAS IN SCHENECTADY AND MONTGOMERY COUNTIES MAY HAVE PICKED UP SLIGHTLY HIGHER AMOUNTS IN HEAVIER RAIN. TEMPERATURES THIS AFTERNOON HAVE BEEN CONSIDERABLY COOLER THAN WHAT WE HAVE HAD THE PAST WEEK. HIGH TEMPERATURES HAD A TOUGH TIME REACHING 70 ACROSS MOST LOCATIONS IN THE CWA. FOR TONIGHT...WENT WITH CATEGORICAL TO LIKELY POPS ACROSS THE CWA. TEMPERATURES IN THE SHORT TERM PERIOD OF THE FORECAST WILL BE A FEW DEGREES BELOW NORMAL WITH THE UPPER LEVEL LOW OVER THE REGION. THE WARMER AIR IS GOING TO BE TRAPPED UP IN HUDSON BAY. WILL KEEP PRECIP IN THE FORECAST FRIDAY AND START TO TAPPER OF PRECIP BY SATURDAY MORNING. MODELS STILL KEEPING IN MOISTURE FOR FIRST HALF OF SATURDAY. && .LONG TERM (SUNDAY THROUGH THURSDAY)...SUNDAY LOOKS LIKE THE NICER DAY OF THE WEEKEND WITH HIGH PRESSURE AND TEMPERATURES IN THE MID 70S. THINGS DRY OUT FOR THE EXTENDED PERIOD OF THE FORECAST AS THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS OUT OF THE REGION AND A HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. HAVE KEPT THINGS DRY FOR THE LONG TERM AND LEANED TOWARDS HPC GUIDANCE FOR TEMPERATURES...POPS AND WIND DATA. && .AVIATION...AS AN OCCLUDED FRONT SLOWLY WORKS ACROSS OUR AREA LOOK FOR MAINLY MVFR CEILINGS THROUGH MIDDAY FRIDAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS OCCASIONALLY DROPPING CONDITIONS TO IFR. SURFACE WINDS WILL GENERALLY BE 10 KTS OR LESS EXCEPT IN EXCEPT VICINITY OF ANY ISOLATED THUNDERSTORMS...WHICH THEY BRIEFLY COULD GUST TO ABOUT 25. THUNDERSTORM THREATS ARE LOW ENOUGH ONLY TO INCLUDE VCTS AT THIS TIME. && .HYDROLOGY...A FLOOD WATCH IS IN EFFECT FOR HAMILTON...HERKIMER...WARREN...FULTON...SARATOGA AND WASHINGTON COUNTIES THROUGH 6PM. QPF VALUES WILL BE GREATEST ACROSS THE NORTHERN THIRD OF THE CWA. AGAIN AS MENTIONED THIS AM...CONCERN WILL BE FOR AREAS WHERE HEAVY PRECIPITATION HAS FALLEN DURING THE PAST WEEK. SOME LOCATIONS IN HSA HAVE RECEIVED 4 TO 10 INCHES OF RAIN AND THOSE AREAS CAN TAKE LITTLE ADDITIONAL RAINFALL. PRECIPITABLE WATER AMOUNTS FOR TONIGHT INTO TOMORROW ARE AROUND AN INCH THE NEXT 24 HOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FLASH FLOOD WATCH FOR HAMILTON...WARREN...FULTON...HERKIMER...SARATOGA...AND WASHINGTON COUNTIES THROUGH FRIDAY AFTERNOON. VT...NONE. &&
Hazardous weather outlook, Jun 16, 3:35 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT THU JUN 16 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 335 PM EDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... FOR TODAY...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING....BUT THEY ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 16, 4:23 PM EDT, 11 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0419PM THU JUN 16 2005
#1 0000001 000
FWTP WLSR QHQT QTRF APTS WAPT LETS
AM.NY0357000.NJ0192200.
00728 FILE 28 TOWN OF WARWICK PD JUN 16-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FUNNEL CLOUD SIGHTING
COUNTY(S) AFFECTED: ORANGE
NAME AND ADDRESS OF PERSON(S) REPORTING FUNNEL CLOUD(S):
PATROLMAN PAUL TODORA
LOCATION OF FUNNEL CLOUD: COUNTY HWY 1
MILITARY TIME AND DATE FUNNEL CLOUD WAS SIGHTED: 1614 06-16-05
DIRECTION OF FUNNEL CLOUD MOVEMENT: SOUTHEAST TOWARDS VILLAGE OF WARWICK
DESCRIPTION OF FUNNEL CLOUD: LARGE FORMATION OF CLOUDS THAT ARE CIRCLING THAT
APPEARS TO BE A FUNNEL CLOUD WHICH HAS YET TO TOUCH GROUND WHICH IS MOVING
SLOWLY TOWARDS THE VILLAGE OF WARWICK AREA - THE OFFICER LOST SIGHT DUE TO
HEAVY RAINFALL
DAMAGE REPORTED TO (CHECK): ( )-CROPS ( )-FARM BLDGS
( )-POWER/TELCO LINES ( )-POWER/TELCO POLES ( )-SMALL TREES
( )-LARGE TREES ( )-PRIVATE HOMES ( )-COMM. BLDGS
( )-OTHER (SPECIFY)
NUMBER OF FATALITIES: 0 NUMBER OF INJURED: 0
REMARKS:
AUTH PHONE #: 845 986-3423
AUTH CHIEF THOMAS MCGOVERN/PTL ALTON MORLEYNearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.